Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 18, NWS Medford, OR
NWS Medford, OR issued this gale warning at Apr 9, 2018, 2:40 AM PDT. It took effect at Apr 10, 2018, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2018, 2:40 AM PDT (09:40 UTC)
- In effect from
- Apr 10, 2018, 2:00 AM PDT
- Expired
- Apr 10, 2018, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
699 WHUS76 KMFR 090940 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 240 AM PDT Mon Apr 9 2018 ...Seas will subside tonight... ...Gales expected Tuesday morning... .High and steep west swell will subside tonight. A strong cold front will bring a period of gale force winds to portions of the coastal waters late Monday night into Tuesday morning. The remainder of the area will see small craft advisory conditions. Seas will remain hazardous after the winds subside. PZZ350-356-376-092245- /O.CON.KMFR.SW.Y.0033.000000T0000Z-180409T1200Z/ /O.UPG.KMFR.GL.A.0012.180410T0900Z-180410T1800Z/ /O.NEW.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/ /O.NEW.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/ /O.NEW.KMFR.SE.W.0027.180410T1800Z-180411T0600Z/ /O.NEW.KMFR.SW.Y.0034.180410T1800Z-180411T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 240 AM PDT Mon Apr 9 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 2 AM to 11 AM PDT Tuesday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 11 AM to 11 PM PDT Tuesday. In addition...a Small Craft Advisory has been issued. This Small Craft Advisory is in effect from 2 AM to 11 AM PDT Tuesday. In addition...a Small Craft Advisory for hazardous seas has been issued. This Small Craft Advisory for hazardous seas is in effect from 11 AM to 11 PM PDT Tuesday. The Gale Watch is no longer in effect. * Winds...South winds increasing to 25 to 35 kt late Monday night, becoming south to southwest 10 to 20 kt late Tuesday morning. Winds will increase again Tuesday night as another front approaches the area. * Seas...Steep seas will subside below 10 feet later tonight. However, steep to very steep wind wave dominated seas will build to 11 to 15 feet by late Tuesday morning, when it will become dominated by fresh swell with an 11 second period. Seas will subside briefly Tuesday evening, but another front will approach the area Tuesday night. * Areas affected...All areas will be affected with the highest winds and the heaviest seas seas north of Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ370-092245- /O.CON.KMFR.SW.Y.0033.000000T0000Z-180409T1200Z/ /O.UPG.KMFR.GL.A.0012.180410T0900Z-180410T1800Z/ /O.NEW.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/ /O.NEW.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/ /O.NEW.KMFR.SE.W.0027.180410T1800Z-180411T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 240 AM PDT Mon Apr 9 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 2 AM to 11 AM PDT Tuesday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 11 AM to 11 PM PDT Tuesday. In addition...a Small Craft Advisory has been issued. This Small Craft Advisory is in effect from 2 AM to 11 AM PDT Tuesday. The Gale Watch is no longer in effect. * Winds...South winds increasing to 30 to 40 kt late Monday night, becoming south to southwest 15 to 25 kt late Tuesday morning. Winds will increase again Tuesday night as another front approaches the area. * Seas...Steep seas will subside below 10 feet later tonight. However, steep to very steep wind wave dominated seas will build to 13 to 16 feet by late Tuesday morning, after which it will become dominated by fresh swell with an 11 second period. Seas will subside briefly Tuesday evening, but another front will approach the area Tuesday night. * Areas affected...All areas will be affected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
2 follow-up statements
162 WHUS76 KMFR 092132 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 232 PM PDT Mon Apr 9 2018 ...Gales Warning in effect for Tuesday morning... ...Hazardous seas expected Tuesday morning through Wednesday... ...Gales possible again Wednesday... .A strong cold front will bring a period of gale force winds to portions of the coastal waters Tuesday morning. The remainder of the area will see small craft advisory conditions. Seas will remain hazardous after the winds subside. Another strong front is likely to bring another period of gales Wednesday. PZZ356-101500- /O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/ /O.CON.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/ /O.CAN.KMFR.SE.W.0027.180410T1800Z-180411T0600Z/ /O.EXT.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/ /O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 232 PM PDT Mon Apr 9 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM PDT TUESDAY THROUGH LATE WEDNESDAY MORNING... ...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING... The National Weather Service in Medford has issued a Gale Watch... which is in effect from late Tuesday night through Wednesday morning. The Hazardous Seas Warning has been cancelled. * Winds...Increasing to south 25 to 35 kt with gusts 35 to 45 kt overnight. Winds are likely to peak between 5 AM and 7 AM PDT Tuesday morning. South winds are likely to increase to gales 25 to 35 kt with gusts 35 to 45 kt again Tuesday night as another cold front move through. * Seas...South winds waves and building west swell will become hazardous overnight as winds increase. Southwest seas are expected to peak at 10 to 12 feet at a period of 11 seconds or less Tuesday afternoon. Southwest seas will build again Wednesday morning, likely peaking at 13 to 17 feet at 15 seconds. * Areas affected...Warning level conditions are expected mainly over the northwestern portion of the area north of Gold Beach. Advisory level conditions are expected elsewhere. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ370-101500- /O.CAN.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/ /O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/ /O.EXB.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/ /O.EXT.KMFR.SE.W.0027.180410T1800Z-180411T0900Z/ /O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 232 PM PDT Mon Apr 9 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO 2 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 11 AM Tuesday to 11 AM PDT Wednesday. A Gale Watch has also been issued. This Gale Watch is in effect from late Tuesday night through Wednesday morning. The Small Craft Advisory has been cancelled. * Winds...Increasing to south 30 to 40 kt with gusts 40 to 50 kt overnight. Winds are likely to peak between 2 AM and 7 AM PDT Tuesday morning. South winds are likely to increase to gales 25 to 35 kt with gusts 35 to 45 kt again Tuesday night as another cold front move through. * Seas...South winds waves and building west swell will become hazardous overnight as winds increase. Southwest seas are expected to peak at 12 to 15 feet at a period of 11 seconds or less Tuesday afternoon. Southwest seas will build again Wednesday morning, likely peaking at 16 to 18 feet at 15 seconds. * Areas affected...All areas will be affected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ350-376-101500- /O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/ /O.CON.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/ /O.EXT.KMFR.SE.W.0027.180410T1800Z-180411T0900Z/ /O.EXT.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/ /O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 232 PM PDT Mon Apr 9 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO 2 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING... The National Weather Service in Medford has issued a Gale Watch... which is in effect from late Tuesday night through Wednesday morning. * Winds...Increasing to south 25 to 35 kt with gusts 35 to 45 kt overnight. Winds are likely to peak between 5 AM and 7 AM PDT Tuesday morning. South winds are likely to increase to gales 25 to 35 kt with gusts 35 to 45 kt again Tuesday night as another cold front move through. * Seas...South winds waves and building west swell will become hazardous overnight as winds increase. Southwest seas are expected to peak at 11 to 14 feet at a period of 11 seconds or less Tuesday afternoon. Southwest seas will build again Wednesday morning, likely peaking at 14 to 17 feet at 15 seconds. * Areas affected...Warning conditions are generally expected for all areas beyond about 3 nautical miles of the coast, as well as at and in the vicinity of Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ BTL http://www.weather.gov/medford
267 WHUS76 KMFR 100954 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 254 AM PDT Tue Apr 10 2018 ...Gales Warning in effect for this morning... ...Hazardous seas expected Tuesday morning through Wednesday... ...Gales possible again Wednesday... .A strong cold front will bring a period of gale force winds to portions of the coastal waters early this morning. The remainder of the area will see small craft advisory conditions. Seas will remain hazardous after the winds subside. Another strong front is likely to bring another period of gales Wednesday. PZZ350-376-102300- /O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/ /O.EXT.KMFR.SC.Y.0036.000000T0000Z-180410T1500Z/ /O.EXT.KMFR.SE.W.0027.180410T1500Z-180411T0900Z/ /O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T1800Z/ /O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 254 AM PDT Tue Apr 10 2018 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 AM PDT WEDNESDAY... * Winds...South 25 to 35 kts early this morning. Winds will decrease this morning into this evening, then increase to south gales 25 to 35 kt with gusts 35 to 45 kt tonight. * Seas...11 to 14 feet at a period of 11 seconds. Seas diminish briefly this evening, then will build again tonight, likely peaking at 14 to 17 feet Wednesday. * Areas affected...In zone 356...Gales will affect areas mainly beyond 5 nm from shore from Port Orford north early this morning. By mid morning...Hazardous Seas are expected to affect areas beyond 5 nm from shore north of Bandon, elsewhere Small craft conditions are expected. In zone 370 Gales will affect most of the area early this morning. By mid morning Hazardous Seas will affect areas north of Port Orford, elsewhere small craft conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ370-102300- /O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/ /O.EXT.KMFR.SE.W.0027.180410T1500Z-180411T0900Z/ /O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T0900Z/ /O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 254 AM PDT Tue Apr 10 2018 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 AM PDT WEDNESDAY... * Winds...South gales 30 to 40 kt with gusts 40 to 50 kt. Winds will diminish this morning into this evening, then south gales 25 to 35 kt with gusts 35 to 45 kt are expected again tonight. * Seas...Steep wind driven at 12 to 15 feet. Seas will diminish late this afternoon into this evening, then will build again tonight, likely peaking at 16 to 18 feet at 15 seconds Wednesday morning. * Areas affected...All areas will be affected by gales early this morning, then hazardous seas from mid morning into tonight. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ356-102300- /O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/ /O.EXT.KMFR.SC.Y.0036.000000T0000Z-180410T1500Z/ /O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T1800Z/ /O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 254 AM PDT Tue Apr 10 2018 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 AM PDT WEDNESDAY... * Winds...South 25 to 35 kt with gusts 35 to 45 kt early this morning. Winds will diminish by mid morning into this evening, then south winds will increase to gales 25 to 35 kt with gusts 35 to 45 kt again tonight. * Seas...Steep wind driven 9 to 11 feet at a period of 11 seconds today. Seas will diminish briefly this evening, then build again at 13 to 17 feet by Wednesday morning. * Areas affected...Warning level conditions are expected mainly over the northwestern portion of the area north of Gold Beach. Advisory level conditions are expected elsewhere. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 9, 12:05 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 9, 12:05 AM PDT, 2 hours 35 minutes before
Area Forecast Discussion...Corrected National Weather Service Medford OR 1205 AM PDT Mon Apr 9 2018 Corrected time for Marine section... Updated Aviation and Marine... .UPDATE...Current observations are showing mostly clear skies across the area. Temperatures today will be well above normal, but we're likely not looking at many records. That being said, one or two of our climate sites may come close to record values. That being said, the current forecast looks on track, and have made no changes for this update. The main challenge for this forecast will be refining the winds for the advisory tonight and tomorrow, as well as the snow forecast for Wednesday. -Schaaf && .AVIATION...09/18Z TAF CYCLE... VFR conditions will prevail under thin cirrus clouds through this evening. A strong, but weakening, cold front will increase southerly winds tonight into Tuesday, greatest along and near the coast and from the Cascades eastward. A brief period of low level wind shear is possible around the time of frontal passage in the 12Z-18Z time frame, mainly along the coast. Partial terrain obscurations are expected, especially from the Cascades westward, Tuesday morning. Valley areas away from the coast will experience VFR and localized MVFR with and shortly after frontal passage. MVFR is expected, at times, Tuesday morning along and near the coast. BTL && .MARINE...Updated 830 AM PDT Monday, 9 April 2018... High pressure over the area, centered inland, will continue to weaken this evening. A strong cold front will bring a period of gale force winds to portions of the coastal waters late tonight into Tuesday morning. The remainder of the area will see small craft advisory conditions. Seas will remain hazardous after the winds subside. Another cold front will move through Wednesday with another round of gales for some of the area. Heavy west swell will develop behind the front, and seas will peak Thursday night around 20 feet at 16 seconds. BTL && .PREV DISCUSSION... /Issued 504 AM PDT Mon Apr 9 2018/ DISCUSSION...The main forecast change was to issue a Wind Advisory /NPWMFR/ from early Tuesday morning through Tuesday afternoon for portions of Lake County, eastern Klamath County, and eastern Modoc County. This includes the Winter Rim, Warner Mountains, and Highway 31 from Paisley to Silver Lake. Also, a slight chance of thunderstorms has been introduced to the coastal waters and immediate coast on Wednesday night. There will be an active, wet and windy weather pattern for the next week with breaks expected today through this evening, Tuesday night, and Friday afternoon through Saturday night. It will be unusually warm and dry this afternoon with highs around 10 to 20 degrees above normal. Southerly winds increase and precipitation is likely to develop early Tuesday ahead of a cold front. The front will weaken as it moves inland. The next frontal system will then affect the area Wednesday through Thursday with higher precipitation amounts and snow levels falling from around 5500 feet to 2500 feet msl. A warm front will brush past to the north late Thursday night through Friday with light rain, mainly in southwest Oregon. The next frontal system is then likely on Sunday into Monday. The forecast from now through Thursday is largely consistent with the inherited forecast. The bulk of precipitation with the first front will be light and occur during Tuesday morning through early Tuesday afternoon with snow levels falling from around 6500 to around 5000 to 5500 feet msl. A couple of shortwaves in the southwest flow aloft may bring a very light shower or two on Tuesday night, mainly near the coast. Model agreement on timing and strength has improved regarding the next cold front that will pass through the area Wednesday morning into Wednesday evening. One change is that the GFS and NAM have trended slightly weaker with associated southerly wind speeds. That said, portions of the east side may still receive another bout of advisory strength southerly winds. Light to moderate precipitation still looks to be widespread with heavy rain for Curry County into western portions of Josephine and Siskiyou Counties. A showery air mass will follow Wednesday night through Thursday with the potential for an advisory level snowfall in portions of the Cascades and Siskiyou Mountains. There is also better model agreement on the timing and strength of the warm frontal passage late Thursday night through Friday, and also the strength of ridging on Saturday. Rain will be focused north of our area, but the highest amounts in southern Oregon will likely be in Coos and western Douglas Counties. It is looking more likely that all of southwest Oregon and northern Klamath County would at least have a measureable amount of very light overrunning rain on Friday morning. High pressure will follow with rapidly improving conditions likely on Friday afternoon. Model agreement decreases beyond Saturday. But, the pattern looks to turn active yet again with a cold front Sunday into Sunday night and a showery post-frontal air mass early next week. AVIATION...09/12Z TAF CYCLE...VFR conditions will prevail into Monday evening, except for patchy IFR cigs/vsbys in fog early this morning in some of the valleys. Areas of MVFR cigs in rain and fog will develop over the coastal water Monday evening, spreading to the coast and Coast Range Monday night with higher terrain becoming obscured. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...Wind Advisory from 4 AM to 5 PM PDT Tuesday for ORZ030-031. CA...Wind Advisory from 4 AM to 5 PM PDT Tuesday for CAZ085. Pacific Coastal Waters...Small Craft Advisory from 2 AM to 11 AM PDT Tuesday for PZZ350-356-370-376. Small Craft Advisory for hazardous seas from 11 AM to 11 PM PDT Tuesday for PZZ350-356- 376. Gale Warning from 2 AM to 11 AM PDT Tuesday for PZZ350-356- 370-376. Hazardous Seas Warning from 11 AM to 11 PM PDT Tuesday for PZZ350-356-370-376. BMS/BTL/DW
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:40 AM PDT | Small Craft Advisory | MFR | 29 hr | |
| Apr 9, 2:40 AM PDT | Hazardous Seas Warning | MFR | 50 hr | |
| Apr 9, 2:40 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 50 hr | |
| Apr 9, 3:44 AM PDT | Wind Advisory | MFR | Klamath, Lake | 35 hr |
| Apr 9, 2:32 PM PDT | Gale Watch | MFR | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.